> Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Pages: 1

........................................................................

#1 2020-10-18 20:30:23

Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

We briefly discussed it and I was against taking a pill every day for the rest of my life.
My GERD is getting worse, do you have an opinion on lansoprazole? A holistic approach? Carry a roll of tums?

TIA

........................................................................

MonotremeMinister
#2 2020-10-18 20:36:03

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Thats just an acid reducing medicine, should be pretty safe shrug

........................................................................

#3 2020-10-18 20:38:32

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

MonotremeMinister wrote:

Thats just an acid reducing medicine, should be pretty safe shrug

Sure, but it is covering a problem not fixing it. I also don't want to take a pill every day forever.

........................................................................

Suck it Liberals!
#4 2020-10-18 20:40:45

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

wrote:

Sure, but it is covering a problem not fixing it. I also don't want to take a pill every day forever.

HAVE YOU HAD YOUR ESOPHAGUS EXAMINED???

........................................................................

#5 2020-10-18 20:52:34

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

wrote:

Sure, but it is covering a problem not fixing it. I also don't want to take a pill every day forever.

Get a nissen fundoplication.

........................................................................

#6 2020-10-18 20:56:47

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

You can also try an H2 blocker like pepcid instead of omeprazole which is a PPI (proton pump inhibitor). There is a slight correlation of PPI with kidney cancer, but usually the benefit is worth the slight risk.

........................................................................

#7 2020-10-18 20:57:34

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

wrote:

Sure, but it is covering a problem not fixing it. I also don't want to take a pill every day forever.

You can lose weight and eat mild foods then.

........................................................................

#8 2020-10-18 21:09:41

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

wrote:

You can also try an H2 blocker like pepcid instead of omeprazole which is a PPI (proton pump inhibitor). There is a slight correlation of PPI with kidney cancer, but usually the benefit is worth the slight risk.

The rub is, aren't you supposed to make acid when you eat. Doesn't blocking acid lead to improper digestion?

I'm not fat and the food has little to do with it. I get heartburn looking at a bottle of Gatorade.

Is the cancer risk the same for both kinds of PPI?

Also, I get kidney stones once about every five years. It's always the right side one, is that unusual? Aren't they both supposed to share the load?

........................................................................

MonotremeMinister
#9 2020-10-18 21:09:49

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

wrote:

Sure, but it is covering a problem not fixing it. I also don't want to take a pill every day forever.

Like the other dot mentioned you could modify your diet to also reduce acid.  Some people just produce more acid naturally too

........................................................................

#10 2020-10-18 21:13:20

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

MonotremeMinister wrote:

Like the other dot mentioned you could modify your diet to also reduce acid.  Some people just produce more acid naturally too

See my post above yours.

........................................................................

OP.dot
#11 2020-10-18 21:19:09

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

https://youtu.be/xZq99p40ZPU


PS: I love this guy. His regular stuff too.

........................................................................

Spanky
#12 2020-10-18 21:19:35

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

I think that is a PPI. I took it for a week or two after by gallbladder surgery. Don't need it anymore.

........................................................................

Phillip_McCavity
#13 2020-10-18 21:22:32

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Non-medical dot here whose stomach doesn't always work very well.

Omeprazole is a great drug but it is associated with depression so watch your mental health when you are on it.

I just use old fashioned antacids right now and I have developed a good sense of when to take them.

........................................................................

Spanky
#14 2020-10-18 21:23:37

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Phillip_McCavity wrote:

Non-medical dot here whose stomach doesn't always work very well.

Omeprazole is a great drug but it is associated with depression so watch your mental health when you are on it.

I just use old fashioned antacids right now and I have developed a good sense of when to take them.

I think it also fuqs up your bones.

........................................................................

Phillip_McCavity
#15 2020-10-18 21:24:41

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Spanky wrote:

I think it also fuqs up your bones.

I've heard that too.

I've been on it and it works really well -- honestly, it is a great drug. You just have to be careful with it.

........................................................................

OP.dot
#16 2020-10-18 21:28:58

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Phillip_McCavity wrote:

Non-medical dot here whose stomach doesn't always work very well.

Omeprazole is a great drug but it is associated with depression so watch your mental health when you are on it.

I just use old fashioned antacids right now and I have developed a good sense of when to take them.

No doubt the shyt works, I took it for a month and had lifetime refill. I noticed in a few days my heartburn was gone. I just bought an OTC bottle of omeprazole at walgreens.

Mental health and a risk of cancer sounds great.

........................................................................

OP.dot
#17 2020-10-19 00:37:01

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Thanks Medical Dot for your input.

........................................................................

#18 2020-10-19 00:43:33

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

Sure it's not a hiatal hernia?

https://www.mayoclinic.org/diseases-con … 20chest%20(diaphragm).

........................................................................

#19 2020-10-19 00:49:05

Re: Paging: Medical Dot. After my GI scope the Doctor put my on Omeprazole.

I take famatodine for heartburn.

I think there was a study on using acid blockers that concluded they cause long term issues with body chemistry. My non medical advice is to try and find the root cause and treat that rather than treating the symptoms.

For medical advice we should all defer to our resident non-practicing gastroenterologist.

........................................................................

Pages: 1